Title

Treatment of ethylene glycol poisoning with oral ethyl alcohol

Document Type

Article

Publication Title

Case Reports in Medicine

Abstract

Ethylene glycol poisoning is not uncommon in India. The ill effects are primarily caused by its toxic metabolites: glycolic acid and oxalic acid. A 70-year-old female presented to our hospital with ataxia after ingestion of ethylene glycol. The reported case describes the management of ethylene glycol poisoning using oral ethyl alcohol as an alternative to the recommended intravenous ethyl alcohol and fomepizole that are not available for use in India. The need for high degree of clinical suspicion, targeted investigations, and early instigation of treatment is of prime importance in cases of ethylene glycol poisoning as it can lead to long-term complications or even death.

DOI

10.1155/2019/7985917

Publication Date

1-1-2019

This document is currently not available here.

Share

COinS